Virginia, 2021Winter Storm in Virginia, February 11 to 12, 2021
February 11 to 12, 2021 · NWS AKQ · 19 events in 19 counties and zones
Colder air at the surface filtering in from the north combined with weak low pressure areas tracking across the Carolinas, produced snowfall totals between three inches and six inches across central Virginia, the Virginia northern neck, and the Virginia Eastern Shore.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Colder air at the surface filtering in from the north combined with weak low pressure areas tracking across the Carolinas, produced snowfall totals between three inches and six inches across central Virginia, the Virginia northern neck, and the Virginia Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 11, 3:49 PM EST, 11 minutes earlier.
Area forecast discussion, Feb 11, 3:49 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
349 PM EST Thu Feb 11 2021
.SYNOPSIS...
Low pressure tracks across the Mid-Atlantic region through
tonight. This will bring wintry weather to portions of the area
into Friday morning. Unsettled conditions continue into
Saturday as another low pressure systems tracks across the area
bringing an additional threat of winter weather.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 330 PM EST Thursday...
Zonal flow continues across the Mid-Atlantic region this afternoon
between a cold upper low over south-central Canada and a broad ridge
over the subtropical wrn Atlantic. At the surface, ~1050 mb Arctic
high pressure is centered from Alberta to nrn Montana. This high
extends ESE into the Northeast CONUS and is ridging down into the
Mid-Atlantic. Skies are OVC with low clouds and the wind is NNE 10-
15 mph. A large area of light to moderate pcpn has overspread the
area (except for the Lower MD Ern Shore). This is still mainly in
the form of rain, but has changed over to snow over the far NW
(Louisa/Fluvanna Counties), where there is already a coating on
grassy/elevated surfaces.
A series of fast moving upper disturbances are progged to track
across the region from WSW-ENE this evening-tonight. At the surface,
a trough of low pressure, presently over the Mid-South/srn
Appalachians, moves off the the SE CONUS coast by late tonight. Pcpn
will continue across most of the area through much of the night (but
Dorchester/Wicomico/Worcester Counties will be on the nrn edge of
the pcpn shield). A shallow surge of CAA that is entering nrn
portions of the area now will continue to surge southward this
evening through tonight. This will allow pcpn to change to snow
across central/nrn portions of the area through this evening, with
the rain/snow line moving to a FVX-FCI-WAL position by the middle to
latter part of the evening.
The initial burst of snow this evening will likely produce around 2"
of snow from central VA to the Ern Shore by 06z Friday, with some
localized amounts of ~3" possible. Temperatures will remain at or
above freezing across the vast majority of the area through ~03z, so
p-type will be rain or snow. As the shallow surge of CAA progresses
southward overnight, temperatures will drop to 29-32F in all
locations except for far SE VA and NE NC (where a NNE flow off the
bay/ocean should keep temps just above 32F). A warm nose will
persist across interior south-central and SE VA, so the p-type
change there will generally be from rain to sleet and/or freezing
rain. By later tonight, the moisture shallows, and the warm nose
(centered around 850 mb) actually starts to move back nwd (as sfc
temps remain below 32F). Additionally, much of the cloud layer is
warmer than -10C by late tonight (even where the entire profile is
at or below 0C). So, as precipitation intensity wanes for areas at
or below 32F, the type should change to light freezing rain or
drizzle. Snow will likely be the dominant p-type for the longest
across the Nrn Neck, Middle Peninsula, and Lower Ern Shore (where
around 1" of snow is possible after 06z). This gives snow totals of
2-3" on average from the central VA Piedmont to the VA Ern Shore,
with localized amounts of 4" possible. Farther SW, expect a light
sleet accumulation of a few tenths of an inch. As pcpn changes to
light freezing rain or drizzle up to 0.1" of ice accretion is
possible for the Piedmont and the I-95 corridor, with a light glaze
toward the Bay and for portions of the Eastern Shore. Locally 0.1-
0.15" is possible in the SW Piedmont. Winter Weather Advisories
remain in effect and have been expanded to include Isle of Wight and
Southampton Counties in VA and Northampton in NC (mainly for the
potential of very light icing late tonight into Friday morning
across NW portions of those counties). As mentioned above, there
will likely be a few snow totals around warning criteria.
Shallow moisture between 0 and -10C lingers into Friday morning, so
some spotty light freezing rain or drizzle is likely to continue for
areas at or below 32F. Given this, the winter weather advisory will
run through noon Friday. Temperatures will struggle to rise Friday,
with highs around freezing for much of the area, to low 40s SE,
after morning lows in the mid/upper 20s NW, to mid/upper 30s SE.
Still could see some freezing drizzle through Fri aftn, but will
leave the advisory timing as is for now.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 330 PM EST Thursday...
Still anticipating a classic CAD setup for Friday night through
Saturday night. At the sfc, strong ~1045 high pressure over south
central Canada will extend southward down the spine of the
Appalachian Mountains with a N/NNE flow keeping a steady supply of
cold air at the surface east of the mountains. The cold air will be
further supported by any fresh snow and/or ice to the north.
Meanwhile, weak low pressure looks to develop off the Carolinas and
will move NE as it parallels the coast through Sat night. The low is
expected to stay weak enough that it doesn't pull in enough cold air
aloft for snow. Instead, warm mid levels look to keep ice as the
dominant ptype with an area of sleet and freezing rain inland and
rain near the coast. Highs Sat range from around 30F NW to the low
40s SE along the coast with most areas in the low to mid 30s. Lows
Fri and Sat nights range from the upper 20s NW to the mid to upper
30s SE.
There is increasing confidence that the late Fri night through Sat
period poses a significant ice threat to our FA. Model consensus
keeps sub-freezing sfc air locked into the Piedmont/I-95 corridor
from Friday night through Saturday night (including during the day
on Saturday). If this ends up being the case, then the potential is
there for warning criteria ice amounts (0.25-0.50") in the
aforementioned areas. Based on this threat and in coordination with
WPC and surrounding offices, have issued a Winter Storm Watch from
Midnight Friday night to Midnight Saturday night from interior
portions of the Northern Neck SW to Prince George County to
Brunswick County and points west including all of our Piedmont
counties. One difference in the guidance from previous runs is that
pcpn does seem to be slower arriving, now mainly focused on late
morning Sat into Sat night. Will this later arrival time of pcpn
allow 1-2 degrees F of additional sfc warming on Saturday which
could save us from a more significant icing event, i.e, max T 30-33
deg F vs 28-31? That is still uncertain at this time and why we have
favored a rather large winter storm watch. Later shifts can fine
tune the exact location of any winter storm/ice storm warnings
and/or advisories. A concerning trend though is that the WPC
Superensemble plumes are quite aggressive for our FA, showing a mean
ice accrual of 0.4+ for our western counties. As the low pulls
away Sat night, precip will end from W to E.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 330 PM EST Thursday...
Only slight chance Pops will remain on Sun and slight chc to low end
chc Pops on Monday in advance of the next area of low pressure that
will impact the area. Still leaning towards an inland track with the
highest PoPs Monday night into Tues. With a strong (~1037 mb) high
to the north in Ontario, CAD looks to be maintained through at least
the first half of the event. The high does retreat N Tues so
confidence in how long the CAD wedge holds on is low. Nevertheless,
there is some signal for decent moisture return and with surface
temps likely below freezing for at least the NW piedmont at the
start, freezing rain and sleet look to be a concern. Have maintained
a slight risk for a winter storm in the piedmont to account for this
threat. High pressure and dry weather return for Wed. Yet another
system with either ice and rain or all rain looks to impact the FA
late Wed night into Thurs.
Highs will range from the upper 30s to mid 40s Sun, mid 30s NW to
low 40s SE Mon, upper 30s NW to mid 50s SE Tues, low 40s NW to
around 50 SE Wed, and low 40s NW to upr 50s SE Thurs.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
As of 1250 PM EST Thursday...
Frontal boundary is now south of the terminals, with N-NNE winds
around 10 kt. -RA has overspread most of the terminals (VSBYs of 3-6
SM) with prevailing IFR or LIFR CIGs. Low pressure approaches from
the WSW later this afternoon and tracks across the area tonight.
Rain will continue at most of the terminals through this aftn.
However, am still expecting a changeover to snow at RIC/SBY between
22-02z. Snow will continue at RIC/SBY through late tonight before
changing to freezing drizzle by 10-12z Friday. Rain is expected at
ORF/ECG. A brief rain/snow mix is possible at PHF later tonight.
VSBYs in the rain will generally be MVFR, while VSBYs in snow at
RIC/SBY could drop below 1 SM at times. Prevailing CIGs are expected
to remain IFR or LIFR through the period. N-NE winds of 10-15 kt
(highest near the coast) will continue through the TAF period.
-FZDZ is possible at RIC/SBY through the middle part of the day
on Fri before PoPs diminish late.
Outlook...Another low pressure system affects the region late Friday
night into Saturday bringing the potential for freezing rain and or
sleet to RIC and SBY. High pressure returns Sunday, with another low
pressure system approaching from the SW Monday.
&&
.MARINE...
As of 420 AM EST Thursday...
Early morning surface analysis shows weak low pressure to our
south across the Carolinas with strong high pressure to the
north and west over Canada and much of the north central CONUS.
Winds are generally from the N/NE at 10-15 kt across the local
waters. Waves are 1-2 ft in the Bay with seas around 3 ft
offshore.
A series of low pressure systems to our south will move
eastward as high pressure continues to ridge in from the north,
resulting in strengthening NE winds this afternoon and tonight.
Sustained winds increase to 15-20 kt in the Bay, lower James
River, and Currituck Sound with 20-25 kt for offshore zones from
mid afternoon into the overnight hours. Have SCA flags going
into effect for all waters except the York and Rappahannock
rivers from this afternoon into at least Friday morning. Waves
increase to 3-4 ft in the Bay tonight with seas building to 4-6
ft. Northeasterly flow continues through Saturday with another
area of low pressure serving to tighten the pressure gradient
across the waters Friday night and Saturday morning. Low
pressure moves offshore by Sunday morning which will result in
winds turning to the N/NW and falling below SCA thresholds.
Despite decreasing winds, seas are forecast to remain above 5 ft
offshore into the early/middle portion of next week.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Winter Weather Advisory until noon EST Friday for MDZ022>025.
NC...Winter Weather Advisory from 1 AM to noon EST Friday for
NCZ012.
VA...Winter Weather Advisory until noon EST Friday for VAZ048-061-
062-064-069-075>077-509>512-515-517-519-521-522.
Winter Storm Watch from late Friday night through Saturday
evening for VAZ048-060>062-064>069-075-076-079>083-
509>522.
Winter Weather Advisory from 10 PM this evening to noon EST
Friday for VAZ065-066-079-087>089.
Winter Weather Advisory until noon EST Friday for VAZ060-067-
068-078-080>086-090-099-100-513-514-516-518-520-523.
Winter Weather Advisory from 1 AM to noon EST Friday for
VAZ092-093.
MARINE...Small Craft Advisory until 5 PM EST Saturday for ANZ632>634-
638-650-652-654-656-658.
Small Craft Advisory until 7 AM EST Friday for ANZ630-631.
&&
SYNOPSIS...ERI
NEAR TERM...ERI
SHORT TERM...ERI/JDM
LONG TERM...JDM
AVIATION...AJZ/ERI
MARINE...RHRHazardous weather outlook, Feb 11, 3:48 PM EST, 12 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
348 PM EST Thu Feb 11 2021
VAZ048-061-062-064-069-075-076-509>512-515-517-519-521-522-122200-
Fluvanna-Cumberland-Goochland-Caroline-Powhatan-Westmoreland-
Richmond-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Henrico (Including the City of Richmond)-
Western King William-Western King and Queen-Western Essex-
Eastern Essex-
348 PM EST Thu Feb 11 2021
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...
...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING...
This Hazardous Weather Outlook is for central Virginia, east
central Virginia and north central Virginia.
.DAY ONE...Through tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Winter Storm Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ060-067-068-080>083-513-514-516-518-520-122200-
Prince Edward-Nottoway-Amelia-Dinwiddie-Prince George-Charles City-
New Kent-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-Eastern Henrico-
Eastern King William-Eastern King and Queen-
348 PM EST Thu Feb 11 2021
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...
...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING...
This Hazardous Weather Outlook is for central Virginia, east
central Virginia and south central Virginia.
.DAY ONE...Through tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Winter Storm Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ065-066-079-122200-
Mecklenburg-Lunenburg-Brunswick-
348 PM EST Thu Feb 11 2021
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
EST FRIDAY...
...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING...
This Hazardous Weather Outlook is for south central Virginia.
.DAY ONE...Through tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Winter Storm Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012-VAZ092-093-122200-
Northampton-Southampton-Isle of Wight-
348 PM EST Thu Feb 11 2021
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO NOON EST FRIDAY...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Through tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ078-084>086-090-523-122200-
Lancaster-Gloucester-Middlesex-Mathews-James City-York-
348 PM EST Thu Feb 11 2021
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...
This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.
.DAY ONE...Through tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ087>089-122200-
Greensville-Sussex-Surry-
348 PM EST Thu Feb 11 2021
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
EST FRIDAY...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...Through tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ077-122200-
Northumberland-
348 PM EST Thu Feb 11 2021
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...
This Hazardous Weather Outlook is for eastern Virginia.
.DAY ONE...Through tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ013>017-030>032-102-VAZ095>098-524-525-122200-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Eastern Currituck-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-Newport News-Hampton/Poquoson-
348 PM EST Thu Feb 11 2021
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Through tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ022>025-122200-
Wicomico-Somerset-Inland Worcester-Maryland Beaches-
348 PM EST Thu Feb 11 2021
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Through tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021-122200-
Dorchester-
348 PM EST Thu Feb 11 2021
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Through tonight.
Any snow accumulation through tonight will be less than one inch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Light freezing rain and sleet will be possible Saturday and Saturday
night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ099-100-122200-
Accomack-Northampton-
348 PM EST Thu Feb 11 2021
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...
This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.
.DAY ONE...Through tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Winter Storm, Accomack
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Accomack forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.765, -75.757 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and six inches across the county. Snowfall total of 6.0 inches was reported at (0.6 SE) Onley. Snowfall total of 5.0 inches was reported at (1 W) Bloxom. Snowfall total of 4.0 inches was reported at Pungoteague.
Winter Storm, Caroline
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Caroline forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.027, -77.347 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and five inches across the county. Snowfall total of 4.9 inches was reported at (3 N) Hanover. Snowfall total of 4.0 inches was reported at (4 NW) Burruss Corner and Penola.
Winter Storm, Eastern Essex
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Eastern Essex forecast zone
- Reported by
- Public
- Coordinates
- 37.939, -76.941 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and five inches across the county. Snowfall total of 4.5 inches was reported at (1 NNE) Tappahannock.
Winter Storm, Western Essex
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Western Essex forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.939, -76.941 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and five inches across the county.
Winter Storm, Eastern Hanover
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Eastern Hanover forecast zone
- Reported by
- Public
- Coordinates
- 37.760, -77.491 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and five inches across the county. Snowfall total of 5.0 inches was reported at (1 WNW) Mechanicsville. Snowfall total of 4.5 inches was reported at (1 NNE) Ashcake.
Winter Storm, Western Hanover
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Western Hanover forecast zone
- Reported by
- Public
- Coordinates
- 37.760, -77.491 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and five inches across the county. Snowfall total of 4.5 inches was reported at Ashland. Snowfall total of 4.0 inches was reported at (2 S) Vontay.
Winter Storm, Western Henrico
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Western Henrico forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.506, -77.378 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and four inches across the county. Snowfall total of 4.0 inches was reported at (1 N) Solomons Store. Snowfall total of 3.9 inches was reported at (5.8 W) Henrico. Snowfall total of 3.8 inches was reported at Short Pump.
Winter Storm, Western King and Queen
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Western King and Queen forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.719, -76.895 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and five inches across the county.
Winter Storm, Eastern King William
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Eastern King William forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.707, -77.088 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and five inches across the county.
Winter Storm, Western King William
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Western King William forecast zone
- Reported by
- Public
- Coordinates
- 37.707, -77.088 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and six inches across the county. Snowfall total of 5.5 inches was reported at (1 E) Aylett. Snowfall total of 5.0 inches was reported at Aylett.
Winter Storm, Eastern Louisa
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Eastern Louisa forecast zone
- Reported by
- Public
- Coordinates
- 37.978, -77.963 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and five inches across the county. Snowfall total of 4.3 inches was reported at Locust Creek.
Winter Storm, Western Louisa
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Western Louisa forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.978, -77.963 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and five inches across the county. Snowfall total of 4.6 inches was reported at (10.4 S) Gordonsville. Snowfall total of 4.5 inches was reported at (3 N) Waldrop.
Winter Storm, Fluvanna
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Fluvanna forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.842, -78.277 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and five inches across the county.
Winter Storm, Goochland
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Goochland forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.722, -77.916 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and five inches across the county. Snowfall total of 3.7 inches was reported at (1.6 SW) Manakin-Sabot.
Winter Storm, Lancaster
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Lancaster forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.702, -76.420 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and five inches across the county.
Winter Storm, Northumberland
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Northumberland forecast zone
- Reported by
- Public
- Coordinates
- 37.882, -76.472 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and five inches across the county. Snowfall total of 4.5 inches was reported at (1 W) Lilian.
Winter Storm, Powhatan
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Powhatan forecast zone
- Reported by
- Public
- Coordinates
- 37.550, -77.915 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and four inches across the county.
Winter Storm, Richmond
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Richmond forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.937, -76.730 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and five inches across the county.
Winter Storm, Westmoreland
- When
- February 11, 4:00 PM EST to February 12, 7:00 AM EST
- Where
- Westmoreland forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.113, -76.800 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between three inches and five inches across the county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Ice Storm in Washington, February 11 to 15, 20211 death · $2.1 million · 10 events
- Winter Storm in Texas, February 11, 20211 death · $1.0 million · 4 events
- Blizzard and Ice Storm in Oregon, February 11 to 15, 2021$25 million · 13 events
- Winter Weather in Wisconsin, February 11 to 12, 20211 death · 1 injured · $8,000 · 1 event
- Winter Storm in Texas, February 11, 2021$1.3 million · 10 events
- Winter Storm and Winter Weather in Idaho, February 11 to 14, 20218 injured · $10,000 · 12 events
- Flash Flooding and Ice Storm in Mississippi, February 11, 2021$154,000 · 1.5 in hail · 16 events
- Winter Storm and Extreme Cold in Wyoming, February 11 to 15, 202125 events
- Avalanche and Extreme Cold in Montana, February 11 to 13, 202124 events
- Cold in South Dakota, February 11 to 16, 202124 events
- Extreme Cold in Minnesota, February 11 to 15, 202124 events
- Winter Weather in Wisconsin, February 11 to 12, 202120 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 942409, 942412, 942417, 942418, 942422, 942433, 942436, 942437, 942439, 942441, 942445, 942455, 942463, 942470, 942475, 942479, 942482, 942484, 942490.